Discussions By Condition: Leg conditions

Cause of swelling & pain in both legs?

Posted In: Leg conditions 0 Replies
  • Posted By: TheeMZ
  • January 31, 2007
  • 07:32 AM

My father is 85 years old, suffers from Parkinsons Disease and has had his right hip replaced about 6 months ago. Can anyone enlighten me on what could be causing both his legs to be severely swollen from the ankle all the way up to his upper thigh all of the time? In addition to the constant swelling in his legs, he regularly experiences severe pain in his left leg to the degree that he has to walk with a kane. He has no pain in his right leg, the side he recently had the hip replacement. His doctor says that his left hip is still good and that it's not his Parkinsons Disease that is causing it so I've ruled that out. His doctors don't know what is causin it. The research I have done so far points to either Deep Vein Thrombosis in his left leg or one or more of his Parkinson medications as the culprit. He is involved in a Clinical Study of a new patch form Parkinsons medication and I have a hunch that that may have something to do with his symptoms. I understand that his age combined with the Parkinsons do not help. Our bodies simply break down as we grow older, I realize that. But other than his swollen legs and the debilitating pain in his left leg, he is in top health. Can anyone help guide me in the right direction or share any knowledge you might have concerning this? Perhaps someone might have an insight into what kind of medical diagnostic exams he should have. Thanks.
A concerned son just looking for the cure to my fathers pain,

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?